Left Hearth Cath,PTCA,LAD
NEED HELP CODING THIS!!!
PREOPERATIVE DIAGNOSIS: Acute coronary syndrome.
POSTOPERATIVE DIAGNOSIS: Acute stent thrombosis in the left anterior
1. Left heart catneterization, coronary angiography.
2. Percutaneous transluminal coronary angioplasty (PTCA) of the left anterior
descending (LAD) with 2.0 balloon, followed by suction atherectomy,
followed by PTCA with 3.25 and then ultimately with 3.5.
3. Stenting of the very proximal area of the LAD.
4. Ultrasound of the LAD.
PROCEDURE: The patient was prepped and draped in the usual fashion. He was
given pain medications in the ER and in the catheterization lab. In the
catheterization lab he was given 1 mg of Versed and later 25 mg of Fentanyl.
Using 2% local Xylocaine, the right femoral region was anesthetized. Using a
single-wall technique the right femoral artery was entered. An introducer
sheath was placed, through which a 4 left Judkins was advanced to the ostium of
the left coronary artery. Several hand injections visualized the artery in
various projections. This catheter was removed and replaced with a Williams
right catheter, which was advanced to the ostium of the right coronary artery.
Several hand injections visualized the artery in various projections.
CARDIAC CATHETERIZATION REPORT
At this juncture, attention was turned toward the 100% occlusion of the LAD
just proximal to the proximal portion of the previously placed stent.
Initially a S'port wire was advanced down the artery into the distal vessel. A
2.0 balloon was advanced inside the stent and deflated, and flow returned.
There appeared to be multiple clots.
Therefore, Export catheter was brought and placed distal to the stent. Then
suction thrombectomy was done throughout the stented area. Subsequently
angioplasty with a 3.25 balloon was done across the entire area of the
previously placed stent. At the end of this there was still an area of
indentation at the very proximal portion that was not stented. Therefore, a
3.5 x 8-mm Promus stent was placed in this area and fully expanded to 14
atmospheres. All segments subsequently were post dilated 3.5 in the previously
placed stent with the exception of the very distal portion.
At this juncture ultrasound was done of the artery throughout and showed
well-expanded stent all through, including the very proximal and newly placed
stent. There was some mal-apposition at the very distal portion of the stent,
but there was a greater than 3.0 lumen diameter throughout. Because of
reclotting what appeared to be thrombosis after the thrombi in the stented area
after the ultrasound, repeat thrombectomy and repeat angioplasty were done. At
this juncture angiograms post showed a markedly improved artery with no
significant residual, and there was TIMI-3 flow.
1. Acute coronary syndrome with acute LAD stent thrombosis; circumflex no
significant lesions; right coronary artery has multiple areas of plaquing.
There appears to be one area in the neighborhood of 50%. Films will be
2. Acute intervention with angioplasty of the previously placed stent and
3. New stent placed in the proximal portion of the LAD proximal to the
previously placed stent. This was an 8-mm 3.5 Promus stent, fully dilated
4. Ultrasound showed well-expanded stent in the distal all the way through to
the proximal. There was some small area of distal mal-apposition but good
expansion of the stent distally. One wonders what the etiology of the acute
stent thrombosis was. The patient was taking Plavix, by history,
faithfully. I suspect that the original stent may not have been fully
expanded. The characteristics of the previous stent are unknown to me.
Despite multiple calls to Glendale Memorial, we were only able to find that
this was a drug-eluting stent. No size and length are noted. From the
original inflations I would suspect that under-expansion at original
deployment was the culprit problem.
It should be noted that the patient did clot quite significantly at the point
of the ultrasound, despite the fact that he was on Angiomax and on ticagrelor
throughout the entire procedure. He should be evaluated for hypercoagulability.
Elizabeth M., CCS, CPC, ICD-10 CM/PCS
Multi Specialty Coder/Compliance Auditor/ICD-10 Educator